Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 14, 2016, 3:21 AM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 3:21 AM CDT (08:21 UTC)
- Expired
- Jul 14, 2016, 4:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:30 AM CDT | TSTM WND GST 58 | Wilburton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
935
WWUS84 KTSA 140821
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT THU JUL 14 2016
OKZ049-073>076-140915-
PUSHMATAHA OK-PITTSBURG OK-HASKELL OK-LATIMER OK-LE FLORE OK-
321 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PITTSBURG...LE FLORE...
LATIMER...NORTHERN PUSHMATAHA AND SOUTHEASTERN HASKELL COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF KEOTA TO 2 MILES SOUTH OF ROBBERS CAVE
STATE PARK TO 4 MILES SOUTHEAST OF STUART. MOVEMENT WAS SOUTHEAST AT
40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... POTEAU...
WILBURTON... STIGLER...
CLAYTON... HEAVENER...
HARTSHORNE... KREBS...
TALIHINA... WISTER...
HOWE... KIOWA...
SAVANNA... KEOTA...
RED OAK... MCCURTAIN...
BOKOSHE... FANSHAWE...
ALDERSON... KINTA...
LAT...LON 3452 9567 3459 9567 3459 9579 3465 9588
3468 9589 3468 9593 3478 9609 3487 9609
3498 9541 3534 9502 3504 9444 3460 9459
3440 9548
TIME...MOT...LOC 0821Z 300DEG 33KT 3526 9502 3496 9532 3484 9606
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:31 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 13, 11:31 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1131 PM CDT WED JUL 13 2016 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Coverage of overnight convection looking to be more isolated than earlier thought, with the most concentrated area likely to remain west of the NE OK terminals. Will keep VCTS to open the BVO/TUL/RVS TAF due to isolated cells that have developed within the past hour just S of the KS border. Best chance of TSRA at any of the terminals will be NE OK and far NW AR late afternoon and into the evening hours tomorrow along the front. Will carry prevailing MVFR conditions at NE OK terminals during the evening hours tomorrow due to thunderstorm expectations. && .PREV DISCUSSION... /Issued 932 PM CDT WED JUL 13 2016/ ..UPDATE... DISCUSSION... Supercell continues across northern sections of Kay county this evening...with our forecast area remaining precipitation-free so far. 25-30kt southwesterly low-level jet per area VWP would favor a continued southward movement...along with renewed convection along western flank of ongoing activity. Confidence on how much convection eventually works into our region overnight is quite low with a myriad of solutions offered up from most recent NAM/HRRR and HRRRX. For now have increase PoPs some across northwestern sections of the forecast area...but will leave PoP untouched beyond 06z at this time. Any activity that may eventually work into the forecast area would pose mainly a wind threat for at least the next several hours. && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...22
Hazardous weather outlook, Jul 13, 4:57 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT WED JUL 13 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT WED JUL 13 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY NORTH OF INTERSTATE 40. ONSET...AFTER 8 PM INTO OVERNIGHT. DANGEROUS HEAT. RISK...ELEVATED. AREA...MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTERNOON. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS KANSAS AND INTO WESTERN OKLAHOMA AND EVENTUALLY SPREAD SOUTH AND SOUTHEAST LATER THIS EVENING AND INTO THE OVERNIGHT HOURS. CONDITIONS WILL BE SUPPORTIVE OF A LIMITED SEVERE WEATHER THREAT WITH ANY THUNDERSTORM COMPLEX...AND LOCALLY DAMAGING WINDS WOULD BE THE PRIMARY HAZARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING...WITH FURTHER DEVELOPMENT LIKELY THURSDAY AFTERNOON AND OVERNIGHT FOCUSED ALONG A SLOW MOVING COLD FRONT. STRONG INSTABILITY AND FAVORABLE WINDS ALOFT WILL SUPPORT SEVERE WEATHER POTENTIAL BOTH DURING THE DAY THURSDAY AS WELL AS THURSDAY NIGHT. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY INTO SATURDAY...WITH HOT AND DRY WEATHER PREVAILING FOR EARLY NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 14, 12:59 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT THU JUL 14 2016
OKZ060-061-064-067-140645-
ROGERS OK-CREEK OK-TULSA OK-WAGONER OK-
1259 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
NORTHWESTERN WAGONER...NORTHEASTERN CREEK AND TULSA COUNTIES UNTIL
145 AM CDT...
AT 1259 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF OWASSO TO 3 MILES EAST OF SAND
SPRINGS TO 2 MILES NORTHEAST OF KEYSTONE STATE PARK. MOVEMENT WAS
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TULSA... BROKEN ARROW...
SAND SPRINGS... OWASSO...
BIXBY... SAPULPA...
JENKS... GLENPOOL...
COWETA... CATOOSA...
MANNFORD... SPERRY...
TURLEY... ONETA...
KEYSTONE STATE PARK... GRAY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 210 AND 238.
LAT...LON 3616 9637 3616 9600 3628 9600 3634 9593
3611 9560 3592 9574 3597 9608
TIME...MOT...LOC 0559Z 312DEG 24KT 3624 9588 3614 9604 3617 9623Local storm report, Jul 14, 2:08 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST HECTORVILLE 35.84N 95.93W
07/14/2016 M58 MPH OKMULGEE OK MESONET
&&
RJSLocal storm report, Jul 14, 2:15 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
215 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 1 W BIXBY 35.94N 95.90W
07/14/2016 M66 MPH TULSA OK TRAINED SPOTTER
&&
RJSLocal storm report, Jul 14, 2:43 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND GST 2 W CHECOTAH 35.47N 95.56W
07/14/2016 M59 MPH MCINTOSH OK TRAINED SPOTTER
&&
RJSLocal storm report, Jul 14, 2:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL EUFAULA 35.29N 95.58W
07/14/2016 E0.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
RJSSpecial weather statement, Jul 14, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 AM CDT THU JUL 14 2016
OKZ049-073>076-140915-
PUSHMATAHA OK-PITTSBURG OK-HASKELL OK-LATIMER OK-LE FLORE OK-
321 AM CDT THU JUL 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PITTSBURG...LE FLORE...
LATIMER...NORTHERN PUSHMATAHA AND SOUTHEASTERN HASKELL COUNTIES UNTIL
415 AM CDT...
AT 321 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF KEOTA TO 2 MILES SOUTH OF ROBBERS CAVE
STATE PARK TO 4 MILES SOUTHEAST OF STUART. MOVEMENT WAS SOUTHEAST AT
40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... POTEAU...
WILBURTON... STIGLER...
CLAYTON... HEAVENER...
HARTSHORNE... KREBS...
TALIHINA... WISTER...
HOWE... KIOWA...
SAVANNA... KEOTA...
RED OAK... MCCURTAIN...
BOKOSHE... FANSHAWE...
ALDERSON... KINTA...
LAT...LON 3452 9567 3459 9567 3459 9579 3465 9588
3468 9589 3468 9593 3478 9609 3487 9609
3498 9541 3534 9502 3504 9444 3460 9459
3440 9548
TIME...MOT...LOC 0821Z 300DEG 33KT 3526 9502 3496 9532 3484 9606The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:36 PM CDT | Special Weather Statement | TSA | Kay | 39 min |
| Jul 14, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 61 min |
| Jul 14, 12:59 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Jul 14, 1:28 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 32 min |
| Jul 14, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 41 min |
| Jul 14, 1:49 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 26 min |
| Jul 14, 2:11 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner | 49 min |
| Jul 14, 2:40 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more | 50 min |
| Jul 14, 3:32 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 43 min |
| Jul 14, 4:16 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore, Pushmataha | 59 min |
| Jul 14, 10:53 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 52 min |
| Jul 14, 11:01 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 59 min |
| Jul 14, 11:06 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Rogers, Washington | 54 min |
| Jul 14, 11:13 AM CDT | Special Weather Statement | TSA | Creek, Tulsa | 62 min |
| Jul 14, 11:22 AM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| Jul 14, 11:33 AM CDT | Special Weather Statement | TSA | Craig, Ottawa | 57 min |
| Jul 14, 11:48 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Tulsa, Washington | 57 min |
| Jul 14, 12:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee, Tulsa | 42 min |
| Jul 14, 12:07 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 23 min |
| Jul 14, 12:19 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 6 min |
| Jul 14, 12:24 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 66 min |
| Jul 14, 12:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 59 min |
| Jul 14, 12:34 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 56 min |
| Jul 14, 12:40 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 3 hr |
| Jul 14, 12:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Wagoner | 56 min |
| Jul 14, 12:53 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 67 min |
| Jul 14, 12:56 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 34 min |
| Jul 14, 1:18 PM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 3 hr |
| Jul 14, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 5 more | 55 min |
| Jul 14, 1:32 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 14, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 49 min |
| Jul 14, 1:42 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Haskell, Sequoyah | 3 hr |
| Jul 14, 1:47 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, McIntosh, Muskogee, Okfuskee, Okmulgee and 1 more | 3 hr |
| Jul 14, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 3 more | 60 min |
| Jul 14, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 54 min |
| Jul 14, 2:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 60 min |
| Jul 14, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 59 min |
| Jul 14, 3:02 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 58 min |
| Jul 14, 3:37 PM CDT | Special Weather Statement | TSA | Choctaw | 68 min |
| Jul 14, 3:51 PM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 54 min |
| Jul 14, 2:55 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 3 hr |
| Jul 14, 3:32 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 48 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.